Adderall is a legal stimulant prescribed for treating ADHD and narcolepsy. Adderall contains a combination of dextroamphetamine and amphetamine. These ingredients act on the dopamine and norepinephrine neurotransmitters. When taken as prescribed, Adderall can help improve focus and attention while reducing impulsive behavior.
Is Adderall Safe?
Adderall can be safe when taken exactly as prescribed. However, deviating beyond those prescribed limits may be extremely dangerous.
Adderall can be habit-forming, and taking more than the intended amount may cause someone to become tolerant of the drug. Furthermore, people may experience unpleasant withdrawal symptoms once stopping the medication.
Individuals with histories of mental health issues or substance use disorders may be at a higher risk for polysubstance problems or Adderall abuse. They may use Adderall to self-medicate ADHD or other symptoms. Or, they may take it as a way to achieve a temporary euphoria.
What Happens You Snort Adderall?
There are significant differences between snorting vs oral when it comes to stimulant use. First, it is never advised or legally prescribed to snort Adderall.
Moreover, snorting Adderall causes an immediate medication effect. This method may trigger high levels of euphoria (the high) followed by distressing symptoms (the crash). Therefore, people who snort Adderall are at a heightened risk for bingeing on the drug, triggering a cycle of abuse.
Bingeing on Adderall often creates other problems. For example, someone might not sleep for several days on end. They may not eat or take care of basic responsibilities. This neglect, of course, can result in both short-term and long-term consequences.
What Is Adderall Abuse?
Unfortunately, statistics show that Adderall abuse is on the rise, particularly among teenagers and young adults. Between 2011 and 2017, non-prescribed use increased by 67%, and respective emergency room visits skyrocketed by 156%.
Some people self-medicate with Adderall to achieve a high, euphoric feeling. Others use it as a performance-enhancing drug in high-pressure academic or work settings. For instance, they may take Adderall to stay up all night focusing and studying.
Adderall is classified as a stimulant, and some of the common symptoms associated with a stimulant use disorder include:
- Continuously taking more stimulants than intended or prescribed.
- Hiding or lying about stimulant use.
- Developing a tolerance to the stimulants (needing to take more to achieve the desired effect).
- Experiencing withdrawal symptoms after stopping stimulant use.
- Continuing to take stimulants despite interpersonal conflicts or difficulties.
- Taking stimulants in hazardous situations (while driving, working, etc.).
- Taking stimulants despite desires to stop or cut back use.
People may abuse Adderall along with other drugs. This is common when someone is partying and wanting to avoid “comedown effects.” For example, people may mix stimulants with alcohol, opioids, or marijuana.
Unfortunately, Adderall abuse is also rampant within university settings. Known as a ‘study drug,’ people may take Adderall to gain a competitive advantage over their peers. Some studies show that as many as 1 in 3 college students has abused the medication at some point.
What Are the Signs of an Adderall Overdose?
It is possible to intentionally or accidentally overdose on Adderall. Abusing Adderall can strain the central nervous system. Under pressure, the system may malfunction and stop working altogether. Overdoses can happen quickly (and unexpectedly), so it is crucial to know the main warning signs:
- Blurry vision.
- Fast breathing.
- An irregular, rapid heartbeat.
- Loss of consciousness (coma).
- Nausea and repeated vomiting.
- Panic and paranoia.
- Stomach cramps.
- Weakness and loss of coordination.
Some people may experience disturbances such as hallucinations or hallucinations. This can happen because taking high quantities of stimulants can cause someone to lose touch with reality.
If you suspect that you or someone else might be overdosing on Adderall, call 911 immediately. Overdoses can be fatal, and time is paramount when it comes to saving a life.
Although it is a legal medication, Adderall requires close monitoring and supervision. It is never safe to take more than a prescribed amount. Furthermore, it is also never safe to snort Adderall.
Stimulant abuse can cause severe impairment in your emotional and physical well-being. If you are struggling, reach out for support. Professional treatment can make a tremendous difference. Contact us at 866-578-7471 to get the help you need.